Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 46, NWS Tallahassee, FL

June 2, 2004Holmes County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2004, 12:50 PM CDT for Holmes County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 12:50 PM CDT (17:50 UTC)
Expired
Jun 2, 2004, 1:15 PM CDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Holmes County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1184 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WUUS52 KTAE 021750
SVRTLH
FLC059-021815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN THE PANHANDLE OF FLORIDA

* UNTIL 115 PM CDT

* AT 1249 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED    
  A SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING   
  FROM 10 MILES EAST OF GENEVA TO 10 MILES EAST OF DE FUNIAK         
  SPRINGS...MOVING EAST AT 50 MPH.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3083 8594 3099 8579 3099 8554 3090 8561
          3082 8561 3083 8581 3074 8589 3073 8601

$$

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:05 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 2, 9:05 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EDT WED JUN 2 2004

DEEP WESTERLY FLOW IN PLACE ACROSS OUR FORECAST AREA WITH BROAD UPPER TROUGH
OVER EASTERN US. 12Z TLH SOUNDING SHOWS PRECIP WATER AT 1.44 INCHES... A
MODERATE DROP FROM YESTERDAY WITH SLIGHT WARMING AND DRYING FROM 650-500 MB.
THIS MAY SERVE TO SLIGHTLY LIMIT CONVECTION BUT AIRMASS STILL SUPPORTS A QUITE
ACTIVE DAY.  MESOSCALE CONVECTIVE SYSTEM TO OUR WEST HAS PROGRESSED TO NEAR
BILOXI AT THIS TIME AND SHOULD FORCE CONTINUE TO TRIGGER CONVECTION ACROSS
FL PANHANDLE AND SOUTHEAST ALBAMA BY EARLY AFTERNOON AND REST OF OUR FORECAST
AREA DURING MID AND LATE AFTERNOON AND EVENING.  MARINE FORECAST STILL OKAY WITH
FAIRLY CALM WINDS AND SEAS BUT WILL MONITOR PROGRESS OF THUNDERSTORMS.

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

RG/11

.PREVIOUS DISCUSSION...
215 AM EDT WED JUN 2 2004

.SYNOPSIS...
AFTER EXTENSIVE CONVECTION OVER THE CWFA TUESDAY AFTERNOON...IR
SATELLITE SHOWS AN OUTFLOW BOUNDARY THAT HAS PUSHED WELL S OF MOST
OF THE COASTAL WATERS FORECAST AREA. EASTERN EDGE OF THIS BOUNDARY
CURVES NE INTO OUR SE CWFA. NEW CONVECTION RECENTLY FORMED ALONG
THIS BOUNDARY W OF TAMPA. CURRENTLY...SATELLITE SHOWS A FAST-MOVING
MCS MOVING E INTO LA AHEAD OF ANOTHER VORT MAX DIVING INTO THE BASE
OF THE MEAN TROUGH OVER THE SE USA. THIS WILL LIKELY BE THE NEXT
WEATHER PRODUCER FOR THE CWFA. SURFACE ANALYSIS SHOWS MEAN HIGH
PRESSURE CENTERED AROUND S FL...WITH LOCAL VAD WIND PROFILES SHOWING
W-SW FLOW IN THE LOWER TROPOSPHERE.

&&

.SHORT TERM...(TODAY AND THURSDAY)
ALTHOUGH MODELS TIME THE MENTIONED VORT MAX TO PLACE BEST POPS OVER
OUR WRN ZONES BY THIS EVENING...BELIEVE MENTIONED OUTFLOW BOUNDARY
COULD ALSO PROVIDE A FOCUS FOR CONVECTION EARLIER IN THE DAY FARTHER
E...SO HAVE GONE 40% ACROSS THE BOARD. IF MCS HOLDS TOGETHER AND
THERE IS SUFFICIENT SURFACE HEATING AHEAD OF THIS FEATURE...OUR WRN
ZONES COULD ALSO SEE A CHANCE FOR SEVERE WEATHER THIS AFTERNOON (SEE
LATEST SWODY1). FOR THURSDAY...MODELS ARE IN GOOD AGREEMENT WITH
SWINGING A VORT MAX CURRENTLY OVER THE MIDWEST ACROSS THE CWFA...SO
HAVE GONE WITH 50% POPS THANKS TO EVEN MORE PRONOUNCED UPPER
SUPPORT.

.LONG TERM...FEW CHANGES WERE MADE. STILL APPEARS AS IF A FRONT WILL
STALL OVER THE CWFA LATE FRIDAY IN THE WAKE OF THE MENTIONED VORT
MAX THAT SWINGS THROUGH THURSDAY...BUT SIGNIFICANT DRYING AND DNVA
ALOFT SHOULD LOWER RAIN CHANCES.

&&

.MARINE...NO HIGHLIGHTS. WINDS ARE EXPECTED TO REMAIN BELOW
CAUTIONARY LEVELS EVEN WITH THE APPROACHING FRONT.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 89 70 89 68 / 40 20 50 30
PFN 87 74 87 73 / 40 30 50 20
DHN 88 70 87 67 / 40 40 50 20
ABY 90 70 87 66 / 40 30 50 30
VLD 90 70 88 67 / 40 20 50 30
CTY 90 72 89 69 / 40 20 50 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

TJT
Hazardous weather outlook, Jun 2, 4:00 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT WED JUN 2 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-030900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
500 AM EDT WED JUN 2 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON
AND EARLY EVENING. THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER
SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALIZED NUISANCE
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL AGAIN BE A CHANCE FOR SEVERE THUNDERSTORMS THURSDAY AS THE
ATMOSPHERE REMAINS UNSTABLE AND AN UPPER LEVEL DISTURBANCE APPROACHES
THE OUTLOOK AREA. THE MAIN THREATS WILL AGAIN BE DAMAGING WINDS AND
LARGE HAIL. THE THREAT FOR SEVERE WEATHER SHOULD DECREASE BEGINNING
FRIDAY AFTER THE UPPER DISTURBANCE PASSES THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

In the hours before

Special weather statement, Jun 2, 11:40 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 PM EDT WED JUN 2 2004

ALZ065>069-FLZ007>012-021810-
BAY FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-HENRY AL-
HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-WASHINGTON FL-
1135 PM EDT WED JUN 2 2004

AT 1135 PM CDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO
THE EAST AT 35 MPH AND WAS APPROACHING SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE. AS THE THUNDERSTORMS MOVED THROUGH PENSACOLA WINDS
GUSTED TO 43 MPH. BY NOON CDT STRONG THUNDERSTORMS WILL MOVE INTO
COFFEE AND GENEVA COUNTIES OF ALABAMA AND WALTON AND WASHINGTON
COUNTIES OF THE FLORIDA PANAHANDLE.  WIND GUSTS TO AROUND 40 MPH MAY
BE EXPECTED WITHIN PARTS OF THESE COUNTIES. BETWEEN NOON AND 1PM THE
REST OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WILL EXPERIENCE
THESE STRONG THUNDERSTORMS.

NO WATCHES OR WARNINGS ARE CURRENTLY IN EFFECT BUT THESE STORMS WILL
PRODUCE HAZARDOUS WINDS... FREQUENT LIGHTNING... SOME LOCALLY HEAVY
DOWNPOURS AND STREET FLOODING.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER
STATEMENTS.

11-GOREE
Special weather statement, Jun 2, 12:21 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
121 PM EDT WED JUN 2 2004

ALZ065>069-FLZ007>014-021900-
BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-
GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-
WASHINGTON FL-
125 PM EDT WED JUN 2 2004

AT 1220 PM CDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO
THE EAST AT 35 MPH AND WAS MOVING INTO EXTREME SOUTHEAST ALABAMA AND
THE FLORIDA PANHANDLE. STRONG THUNDERSTORMS WERE MOVING THROUGH
COFFEE AND GENEVA COUNTIES OF ALABAMA AND WALTON...HOLMES AND
WASHINGTON COUNTIES OF THE FLORIDA PANAHANDLE. THESE STORMS WILL MOVE
INTO THE REMAIDER OF SOUTHEAST ALABAMA AND THE EASTERN FLORIDA
PANHANDLE AFTER 1 PM CDT. WIND GUSTS TO AROUND 40 MPH...FREQUENT
LIGHTNING...VERY HEAVY RAIN MAY BE EXPECTED WITHIN PARTS OF THESE
COUNTIES

NO WATCHES OR WARNINGS ARE CURRENTLY IN EFFECT BUT THESE STORMS WILL
PRODUCE HAZARDOUS WINDS... FREQUENT LIGHTNING... SOME LOCALLY HEAVY
DOWNPOURS AND STREET FLOODING.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER
STATEMENTS.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:06 PM CDTSpecial Marine WarningTAE3 hr
Jun 2, 1:17 PM CDTSevere Thunderstorm WarningTAEJackson43 min
Jun 2, 2:49 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon26 min
Jun 2, 3:03 PM CDTSevere Thunderstorm WarningTAEWakulla42 min
Jun 2, 3:21 PM CDTSevere Thunderstorm WarningTAEJefferson39 min
Jun 2, 3:26 PM CDTSpecial Marine WarningTAE49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.